Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 44, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2011, 3:40 PM MDT for Lincoln County, New Mexico. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 3:40 PM MDT (21:40 UTC)
- Expired
- Aug 6, 2011, 5:30 PM MDT
- In force
- 110 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 51 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559
WGUS55 KABQ 062140
FFWABQ
NMC027-062330-
/O.NEW.KABQ.FF.W.0044.110806T2140Z-110806T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 530 PM MDT
* AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER AND WEST OF ALTO.
RADAR INDICATED OVER 1 INCH OF RAIN FELL SINCE 430 PM ON ROUTES
127 AND 532 WEST OF ALTO ON THE WAY UP TO SKI APACHE. THE STORMS
PRODUCING THE HEAVY RAIN WERE NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO A FULL INCH ARE
POSSIBLE IN THE WARNED AREA. THIS IS ALSO SUSCEPTIBLE TO FLASH
FLOODING BECAUSE OF HEAVY RAIN THAT FELL YESTERDAY.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
ARROYOS...STREAMS...NORMALLY DRY WASHES AND ROADS DOWN STEEP
MOUNTAIN SLOPES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES.
&&
LAT...LON 3338 10574 3338 10576 3339 10576 3341 10576
3344 10566 3337 10564 3337 10573
$$
442 follow-up statements
179
WGUS75 KABQ 062228
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 PM MDT SAT AUG 6 2011
NMC027-062330-
/O.CON.KABQ.FF.W.0044.000000T0000Z-110806T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
428 PM MDT SAT AUG 6 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR SOUTH
CENTRAL LINCOLN COUNTY...
AT 410 PM MDT...SKYWARN SPOTTERS REPORTED 1.58 INCHES OF RAIN FELL
IN 68 MINUTES FROM THUNDERSTORMS IN THE ALTO AREA. RADAR INDICATED
THE RAIN WAS SUBSIDING. FLASH FLOODING IS EXPECTED TO CONTINUE AS
RUNOFF FROM THE VERY HEAVY RAIN GRADUALLY SUBSIDES. RADAR INDICATED
THAT SOME OF THE HEAVIEST RAIN FELL ON THE EAST SLOPES OF SIERRA
BLANCA ABOVE ALTO ALONG ROUTES 532 AND 127. FLASH FLOODING WILL ALSO
IMPACT ARROYOS...SMALL STREAMS AND LOW WATER CROSSINGS DOWN HILL
FROM ALTO TO WHERE THE WATER REACHES THE RIO RUIDOSO JUST DOWNSTREAM
FROM GLENCOE. THIS INCLUDES THE GAVILAN DRAINAGE.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTH CENTRAL LINCOLN COUNTY...INCLUDING ALTO AND ROADWAYS
LEADING TO SKI APACHE WEST OF ALTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3338 10574 3338 10576 3339 10576 3341 10576
3344 10566 3337 10564 3337 10573
$$
44690
WGUS75 KABQ 062326
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT SAT AUG 6 2011
NMC027-062336-
/O.EXP.KABQ.FF.W.0044.000000T0000Z-110806T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
526 PM MDT SAT AUG 6 2011
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT FOR SOUTH CENTRAL
LINCOLN COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL ENDED
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3338 10574 3338 10576 3339 10576 3341 10576
3344 10566 3337 10564 3337 10573
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:55 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 6, 2:55 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT SAT AUG 6 2011 .DISCUSSION... DRYING TREND THROUGH MONDAY THEN SLOW RETURN OF MOISTURE IN THE SW TUE THEN ACROSS THE W AND N FOR THE MIDDLE AND END OF NEXT WEEK. DRIER AIR ALOFT CONTINUES TO ADVANCE INTO NW AND NC NM TODAY. STORMS HAVE MANAGED TO DEVELOP OVER THE JEMEZ MOUNTAINS AND EAST SLOPES OF THE SANGRES THOUGH THANKS TO LOW LEVEL MOISTURE AND INSTABILITY. OTHER STORMS ARE FAVORING THE SW AND SC MOUNTAINS AND THESE WILL WORK INTO ERN NM THIS EVENING. ACTIVITY TO DIMINISH BY MIDNIGHT WITH JUST ISOLATED SHOWERS AND STORMS ACROSS THE E AND S DURING THE LATE NIGHT HOURS. DRYING TO CONTINUE SUN AND MON AS HIGH PRESSURE BUILDS OVER NM. MOSTLY JUST ISOLATED ACTIVITY OVER THE SW AND SC HIGHER TERRAIN. TEMPERATURES WILL SOAR TO ABOVE NORMAL LEVELS WITH 100 OR HIGHER OVER MUCH OF THE E. A WEAK BACK DOOR FRONT MAY INVADE THE NE ON MON TRIMMING TEMPERATURES A BIT. THE CENTER OF THE HIGH PRESSURE AREA IS FORECAST TO DRIFT SLOWLY TO THE E DURING NEXT WEEK...GRADUALLY ALLOWING THE W AND N TO MOISTEN UP AGAIN. SOME INCREASE OVER THE SW MOUNTAINS MAY BEGIN LATE TUE...WITH THE MOISTURE SPREADING N THEN E LATER NEXT WEEK. WILL SHOW A GRADUAL INCREASE IN POPS ESPECIALLY W AND N WED THROUGH FRI OF NEXT WEEK. STATUS QUO FOR NEXT WEEKEND. CHJ && .AVIATION... MID LEVEL DRY AIR IS SPREADING EASTWARD ACROSS NORTHERN NM TODAY...LIMITING CONVECTION...ESPECIALLY ACROSS THE NORTHWEST QUARTER OF THE STATE. BEST CHANCES FOR -SHRA/-TSRA WILL BE ALONG AND EAST OF A LINE FROM THE SW MTNS TO THE NC MTNS THRU THE EVENING. STORMS...ESPECIALLY ACROSS THE EASTERN PLAINS...WILL BE CAPABLE OF 50 MPH WIND GUSTS IN OUTFLOW BOUNDARIES. CONFIDENCE REMAINS LOW HOWEVER...THAT ANY ONE STORM WILL IMPACT A TAF SITE. STORMS WILL LARGELY DIMINISH BY 03Z...THOUGH SOME ACTIVITY MAY LINGER TIL 06Z ACROSS THE EAST. EVEN LESS STORM COVERAGE IS EXPECTED ON SUNDAY AS DRIER AIR CONTINUES TO FILTER INTO NM. ISOLATED STORMS WILL REMAIN POSSIBLE ACROSS THE EASTERN PLAINS AND SW MTNS SUN AFTN/EVE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34 && .FIRE WEATHER... SIGNIFICANT DRY SLOT MOVING INTO NORTHERN NEW MEXICO TODAY. AS MIXING CONTINUES THIS AFTERNOON...SHOULD SEE DEWPOINTS CONTINUE TO DROP...ESPECIALLY ACROSS THE NW. SHOWER AND THUNDERSTORM COVERAGE WILL BE CONSIDERABLY LESS FOR THE REMAINDER OF THE AFTERNOON AND EVENING AS COMPARED TO RECENT DAYS. MINIMUM RELATIVE HUMIDITIES ALREADY DROPPING BELOW 15 PERCENT ACROSS THE NORTHWEST PLATEAU...AND EXPECT MORE COVERAGE OF SUB-15 PERCENT HUMIDITIES LATER THIS AFTERNOON. UNFORTUNATELY...THIS DRY AIR INTRUSION WILL CONTINUE TO MOVE INTO THE STATE ON SUNDAY AS THE UPPER HIGH CENTERS ITSELF ON SOUTHERN NM. THEREFORE...STORM COVERAGE WILL DECREASE FURTHER. BY MONDAY...THE UPPER HIGH WILL NUDGE FURTHER WEST...ALLOWING THE DRY AIR TO ROUND THE UPPER HIGH INTO MUCH OF CENTRAL AND EASTERN NM. MONDAY...AND POTENTIALLY TUESDAY AS WELL...WILL BE THE LEAST ACTIVE OF THE NEXT SEVERAL DAYS. CONVECTION WILL BE NOTICEABLY ABSENT FOR AUGUST. INSTEAD HIGH HAINES INDICES WILL PREVAIL. AS TEMPERATURES CONTINUE TO REMAIN 5 TO 10 DEGREES ABOVE NORMAL IN MOST PLACES...RELATIVE HUMIDITIES WILL DROP A FEW PERCENT EACH DAY THROUGH MONDAY. SINGLE DIGIT RELATIVE HUMIDITIES ARE LIKELY FOR MANY AREAS ON MONDAY AFTN. DAYTIME RECOVERIES WILL ALSO CONTINUE TO TREND DRIER. BY TUESDAY MORNING...POOR RECOVERIES ARE EXPECTED ACROSS MOST LOCATIONS. THE EXCEPTION WILL BE ACROSS THE NORTHEAST WHERE A WEAK FRONTAL BOUNDARY WILL NUDGE INTO THE STATE. A SLIGHT MOISTURE INCREASE IS EXPECTED BEHIND THIS BOUNDARY. IF THE GFS MODELS IS TO BE BELIEVED...STARTING WEDNESDAY...THE TREND WILL REVERSE AS THE UPPER HIGH REPOSITIONS ITSELF EAST OF THE STATE AND THE MOISTURE PLUME MOVES OVER NM. GFS SHOWS AN INCREASE IN WETTING RAINS ACROSS THE WEST ON WEDNESDAY...AND INCREASING PRECIPITATION CHANCES FURTHER EAST THROUGH THE REMAINDER OF THE WEEK. HOWEVER... THE ECWMF IS LESS BULLISH BRINGING MOISTURE BACK INTO THE AREA. NONETHELESS...IT SHOULD BE AN UPWARD TREND IN PRECIPITATION...IT JUST MAY NOT BE WIDESPREAD. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 95 55 92 / 0 0 0 5 DULCE........................... 46 89 45 87 / 5 5 0 5 CUBA............................ 50 88 48 87 / 5 0 5 5 GALLUP.......................... 50 89 50 88 / 5 0 0 5 EL MORRO........................ 48 84 47 83 / 10 5 0 10 GRANTS.......................... 52 89 50 88 / 5 5 0 5 QUEMADO......................... 53 86 52 85 / 10 20 10 10 GLENWOOD........................ 61 94 61 94 / 20 20 10 20 CHAMA........................... 43 82 41 81 / 5 5 0 5 LOS ALAMOS...................... 58 85 56 84 / 5 5 5 5 PECOS........................... 54 86 53 85 / 10 5 0 5 CERRO/QUESTA.................... 46 85 44 82 / 10 5 5 5 RED RIVER....................... 45 76 41 75 / 10 5 5 5 ANGEL FIRE...................... 45 78 40 77 / 10 5 5 5 TAOS............................ 51 89 46 87 / 10 5 5 5 MORA............................ 52 84 49 83 / 10 5 5 10 ESPANOLA........................ 56 92 50 92 / 5 5 5 5 SANTA FE........................ 56 90 54 90 / 10 0 0 5 SANTA FE AIRPORT................ 58 93 56 93 / 5 0 0 5 ALBUQUERQUE FOOTHILLS........... 65 93 63 94 / 5 0 0 5 ALBUQUERQUE HEIGHTS............. 68 95 66 96 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 63 97 60 98 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 64 96 62 96 / 0 0 0 5 LOS LUNAS....................... 60 97 58 97 / 5 0 0 5 RIO RANCHO...................... 63 96 61 97 / 0 0 0 5 SOCORRO......................... 63 97 60 97 / 10 10 5 5 SANDIA PARK/CEDAR CREST......... 59 93 57 93 / 5 0 0 5 TIJERAS......................... 58 93 57 92 / 10 0 0 5 MORIARTY/ESTANCIA............... 54 91 52 90 / 10 5 0 5 CLINES CORNERS.................. 59 90 57 89 / 20 5 0 5 GRAN QUIVIRA.................... 61 92 60 93 / 10 10 10 5 CARRIZOZO....................... 65 93 65 95 / 10 10 10 10 RUIDOSO......................... 59 83 59 86 / 20 30 10 10 CAPULIN......................... 56 91 54 88 / 20 5 5 5 RATON........................... 55 96 52 92 / 20 5 5 5 SPRINGER........................ 57 95 54 93 / 20 5 5 5 LAS VEGAS....................... 57 90 56 90 / 20 5 5 5 CLAYTON......................... 64 98 63 94 / 20 10 10 5 ROY............................. 62 93 62 93 / 20 5 5 5 CONCHAS......................... 69 99 66 98 / 20 10 10 5 SANTA ROSA...................... 67 98 65 99 / 20 10 5 5 TUCUMCARI....................... 68 102 67 101 / 20 10 10 0 CLOVIS.......................... 69 99 67 101 / 10 10 10 0 PORTALES........................ 69 100 68 102 / 10 10 10 0 FORT SUMNER..................... 70 100 68 101 / 10 10 10 5 ROSWELL......................... 73 101 70 105 / 10 10 10 0 PICACHO......................... 64 94 64 98 / 20 20 10 5 ELK............................. 61 88 60 90 / 20 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/34
Hazardous weather outlook, Aug 6, 6:15 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 AM MDT SAT AUG 6 2011 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 615 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ACROSS SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...MAINLY IN AND JUST EAST OF THE HIGHER TERRAIN...WILL AGAIN BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AT RATES OF THREE QUARTERS OF AN INCH TO AROUND AN INCH PER HOUR THIS AFTERNOON INTO THE EVENING. DRAINAGE PROBLEMS MAY DEVELOP IN LOCATIONS WHERE THE GROUND HAS ALREADY BEEN SATURATED BY RECENT RAINFALL. RECENT WILDFIRE BURN SCARS WILL ALSO BE SUSCEPTIBLE TO HEAVY RUNOFF OR EVEN VERY LOCALIZED FLASH FLOODING IF LOCALLY HEAVY RAIN DEVELOPS ON THE SCAR. HAIL UP TO DIME SIZE OR SO AND WIND GUSTS BETWEEN 40 AND 50 MPH WILL ALSO BE POSSIBLE IN THE STRONGEST STORMS. OTHER MORE SPOTTY STORMS WITH GUSTY WINDS...BUT LESS HEAVY RAIN POTENTIAL...CAN STILL BE EXPECTED ALONG AND A LITTLE EAST FROM THE SANGRE DE CRISTO AND SANDIA MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. BUT ISOLATED THUNDERSTORMS MAY STILL BECOME STRONG ENOUGH TO PRODUCE BRIEF HEAVY RAINS...GUSTY WINDS AND SMALL HAIL MAINLY ACROSS THE HIGHER TERRAIN OF THE NORTHERN GILA REGION AS WELL AS IN AND NEAR LINCOLN COUNTY ESPECIALLY SUNDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS GENERALLY NOT ANTICIPATED...HOWEVER FLASH FLOOD AND HEAVY RAINFALL REPORTS ARE STRONGLY ENCOURAGED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:26 PM MDT | Special Weather Statement | ABQ | Bernalillo | 34 min |
| Aug 5, 6:34 PM MDT | Areal Flood Advisory | ABQ | Torrance | 116 min |
| Aug 6, 12:40 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 4 hr |
| Aug 6, 1:29 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 4 hr |
| Aug 6, 2:04 PM MDT | Flash Flood Warning | ABQ | Sandoval | 4 hr |
| Aug 6, 2:42 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.